Share
You could earn SmartPoints on this page!SmartPoint Coin

Questions [About Synaptol]??? — an article on the Smart Living Network
March 27, 2012 at 1:44 PMComments: 2 Faves: 0

Questions [About Synaptol]???

By

My 9 year old son has been taking Synaptol for a little over a month, and is recently getting severe headaches! He is also taking another ADHD med called Intuniv, just wondering if anyone else noticed headaches with Synaptol?? any information would be greatly appreciated!! Thank you and God bless!!  ~Jennifer

ADD/ADHD Self-Assessment Test from Dr. Jeff Chamberlain, MD and the Smart Living Network®

Take Our Free ADD / ADHD Assessment Now!

Concerned you or your child may have ADHD? Want to track progress with an ADHD treatment? Need a way to work with your ADHD child's teacher? Take our Complete ADHD Assessment today!

2 Comments

  • After doing a little research, here's what I found:

    "Guanfacine tablets (Tenex brand only) are used alone or in combination with other medications to treat high blood pressure. Guanfacine extended-release (long-acting) tablets (Intuniv brand only) are used as part of a treatment program to control symptoms of attention deficit hyperactivity disorder...Guanfacine treats high blood pressure by decreasing heart rate and relaxing the blood vessels so that blood can flow more easily through the body....If you suddenly stop taking guanfacine, your blood pressure may increase and you may become nervous or anxious...."

    Seeing that the drug was also used to control blood pressure, and knowing that blood pressure can be a factor in headaches, my suspicion that the Intuniv is the real cause of the headaches was immediately peaked. Reading on though, there was even more information that seemed to confirm this:

    "What special precautions should I follow?...you should know that you may faint if you become dehydrated or overheated during your treatment with guanfacine. Be sure to drink plenty of liquids and stay cool while you are taking this medication...."

    The fact that the drug's effect become stronger with dehydration (which can also lead to headaches) was also of interest, then they specifically list "headaches" as one of the potential side effects.

    "Guanfacine may cause side effects. Tell your doctor if any of these symptoms or those listed in the SPECIAL PRECAUTIONS section are severe or do not go away:

    dry mouth

    tiredness

    weakness

    headache

    irritability

    decreased sexual ability

    decreased appetite

    stomach pain

    nausea

    vomiting

    constipation"

    While it would be hard to say definitively why your son is experiencing headaches (they can happen for a lot of different reasons. For example, it's allergy season and allergies often cause sinus headaches.) I'd be willing to say it's more likely the Intuniv than the Synaptol.

    Hope this helps and your son's headaches go away soon!

  • Source: http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0000057/

Comment on the Smart Living Network


Site Feedback